Ohio, 2016

Flash Flooding and Hail in Ohio, April 26, 2016

April 26, 2016 · NWS ILN · 36 events in 12 counties and zones

A slow moving cold front pushed slowly south across the region during the afternoon and early evening hours. Thunderstorms developed along the I-70 corridor during the early to mid afternoon hours and then sagged slowly south through early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A slow moving cold front pushed slowly south across the region during the afternoon and early evening hours. Thunderstorms developed along the I-70 corridor during the early to mid afternoon hours and then sagged slowly south through early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 26, 3:44 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 26, 3:44 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
444 AM EDT TUE APR 26 2016

.SYNOPSIS...
A FRONTAL BOUNDARY WILL MEANDER NEAR THE AREA THROUGH THURSDAY
BEFORE MOVING OUT OF THE REGION ON FRIDAY. THIS BOUNDARY WILL BE
THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE
NEXT FEW DAYS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL SAG SOUTHWARD INTO THE
FA THIS MORNING. EXPECT SOME ADDITIONAL DEVELOPMENT ON THE WESTERN
EDGE OF THIS CONVECTION HOWEVER THERE WILL BE AN OVERALL GENERAL
WEAKENING OF THIS CONVECTION DURING THE DAYTIME MORNING HOURS.

EXPECT ADDITIONAL DEVELOPMENT WITH THE FRONTAL BOUNDARY MOVING
SOUTHWARD THROUGH THE REGION LATE THIS MORNING AND INTO THE
AFTERNOON HOURS. SOME OF THE THUNDERSTORMS THAT DEVELOP THIS
AFTERNOON AND INTO THE EVENING HOURS MAY BE STRONG TO SEVERE WITH
DAMAGING WINDS AND HAIL THE PRIMARY THREATS. THE BEST CHANCE FOR
SEVERE WEATHER WILL BE ACROSS LOCATIONS SOUTH OF INTERSTATE 70.

WENT ON THE WARM SIDE OF GUIDANCE TODAY WITH HIGH TEMPERATURES IN
THE 70S TO AROUND 80.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
PRECIPITATION CHANCES BECOME MORE CONFINED TO SOUTHERN PORTIONS OF
THE REGION TONIGHT CLOSER TO THE FRONTAL BOUNDARY. THIS BOUNDARY
WILL LIFT NORTHWARDS WEDNESDAY AND WEDNESDAY NIGHT. AS IT DOES
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP. ON THURSDAY AN
UPPER LEVEL DISTURBANCE APPROACHES THE REGION AND THIS FEATURES
MOVES THROUGH THURSDAY NIGHT. PRECIPITATION WILL THEN TAPER OFF
ACROSS THE REGION. SOME OF THE THUNDERSTORMS ON THURSDAY COULD
ALSO BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL THE
PRIMARY THREATS.

THERE WILL BE A RANGE IN TEMPERATURES OVER THE NEXT FEW DAYS WITH
WARMER READINGS SOUTH OF THE FRONTAL BOUNDARY AND COOLER VALUES
NORTH OF THE BOUNDARY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
WEAK RIDGING WILL RETURN FOR FRIDAY INTO FRIDAY NIGHT ALONG WITH
DRY AND SEASONAL TEMPERATURES.

12Z GUIDANCE IS STILL SHOWING TIMING DISCREPANCIES WITH THE APPROACH
OF THE NEXT WEATHER SYSTEM OVER THE WEEKEND. HAVE TAKEN MORE OF A
BLEND OF THE ECMWF AND WPC GUIDANCE TO TRY AND PINPOINT THE HIGHEST
THREAT FOR PCPN. THIS SHOULD OCCUR ON SUNDAY WITH DECREASING CHANCES
ON MONDAY AS THE SYSTEM SLOWLY MOVES ACROSS THE REGION.

NEAR OR SLIGHTLY ABOVE TEMPERATURES EARLY IN THE PERIOD WILL TREND
TO SLIGHTLY BELOW NORMAL VALUES BY EARLY NEXT WEEK DUE TO THE
LIKELIHOOD OF PCPN AND CLOUDY SKIES.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
CONVECTION TO THE NORTHWEST OF THE REGION WILL WEAKEN AS IT HEADS
INTO THE AREA. NOT OUT OF THE QUESTION THAT SOME SHOWERS COULD
AFFECT KDAY TO KCMH/KLCK BEFORE 12Z. OTHERWISE THERE WILL BE AN
INCREASE IN CLOUDS. AT THIS POINT EXPECT ANY CEILINGS TO BE VFR.
WINDS WILL VEER AND BECOME WEST SOUTHWEST DURING THE DAY AS A COLD
FRONT APPROACHES. THE COMBINATION OF LIFT FROM THE FRONT AND
HEATING OF THE DAY WILL RESULT IN NEW CONVECTION DEVELOPING AROUND
18Z. INITIALLY THIS DOES NOT LOOK TOO FOCUSED...SO OPTED TO USE
VCTS. THERE WILL BE A BETTER CHANCE OF A BROKEN LINE MOVING
THROUGH IMMEDIATELY AHEAD OF THE FRONT LATE IN THE DAY AND SO
NARROWED TEMPO GROUP TO THIS TIME FRAME. THERE COULD BE SOME
LINGERING PRECIPITATION AFTER THE FRONT GOES THROUGH. SOME
UNCERTAINTY IF/WHEN LOWER CEILINGS WILL DEVELOP BEHIND THE FRONT.
BUT IT SHOULD NOT OCCUR IMMEDIATELY WITH THE WIND SHIFT.

OUTLOOK...MVFR CIGS AND VSBYS WITH SOME THUNDERSTORMS POSSIBLE WEDNESDAY
INTO THURSDAY EVENING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HICKMAN
AVIATION...
Hazardous weather outlook, Apr 26, 4:04 AM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
504 AM EDT TUE APR 26 2016

OHZ026-034-035-042>046-051>056-064-065-074-270915-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
HOCKING-
504 AM EDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-270915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
504 AM EDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND
MOVE EAST-SOUTHEAST THROUGH THE REGION GOING INTO THE EVENING
HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE
POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY
TIMING FOR STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO BE
BETWEEN 4 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION ON THURSDAY.
A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE POTENTIAL FOR
DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND THURSDAY.

In the hours before

Special weather statement, Apr 26, 4:20 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
520 AM EDT TUE APR 26 2016

OHZ046-056-260945-
LICKING OH-DELAWARE OH-
520 AM EDT TUE APR 26 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DELAWARE
AND NORTHWESTERN LICKING COUNTIES UNTIL 545 AM EDT...

AT 520 AM EDT...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
NEAR ASHLEY...MOVING EAST AT 60 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD-TO-GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
NEWARK...DELAWARE...HEATH...GRANVILLE...JOHNSTOWN...SUNBURY...UTICA...
ASHLEY...GALENA...HARTFORD...ST. LOUISVILLE...ALUM CREEK STATE PARK...
PURITY...KILBOURNE...LEONARDSBURG...US ROUTE 62 AT STATE ROUTE 661...
STRATFORD...OLIVE GREEN...INTERSTATE 71 AT US ROUTE 36/STATE ROUTE 37
AND FREDONIA.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 127 AND 138.

DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4003 8240 4027 8311 4043 8303 4042 8301
      4041 8293 4036 8292 4035 8275 4028 8275
      4027 8248 4025 8248 4024 8231
TIME...MOT...LOC 0920Z 289DEG 50KT 4033 8298
Special weather statement, Apr 26, 4:38 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
538 AM EDT TUE APR 26 2016

OHZ044-261015-
LOGAN OH-
538 AM EDT TUE APR 26 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOGAN COUNTY UNTIL 615
AM EDT...

AT 538 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RUSSELLS
POINT...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE...RUSSELLS POINT...HUNTSVILLE...VALLEY HI...ZANESFIELD...
BLOOM CENTER...LEWISTOWN...MCMORRAN...PICKRELLTOWN AND NEW JERUSALEM.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4040 8400 4047 8399 4044 8355 4028 8361
TIME...MOT...LOC 0938Z 283DEG 33KT 4042 8395
Special weather statement, Apr 26, 4:42 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
542 AM EDT TUE APR 26 2016

OHZ046-055-056-261015-
LICKING OH-FRANKLIN OH-DELAWARE OH-
542 AM EDT TUE APR 26 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EXTREME
NORTHEASTERN FRANKLIN...EASTERN DELAWARE AND LICKING COUNTIES UNTIL
615 AM EDT...

AT 541 AM EDT...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
NEAR JOHNSTOWN...MOVING EAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
NEWARK...WESTERVILLE...HEATH...GRANVILLE...PATASKALA...JOHNSTOWN...SUNBURY...
UTICA...HANOVER...GRANVILLE SOUTH...BEECHWOOD TRAILS...NEW ALBANY...
JERSEY...GALENA...ALEXANDRIA...HARTFORD...ST. LOUISVILLE...GRATIOT...PURITY
AND STATE ROUTE 310 AT STATE ROUTE 161.

THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 137 AND 142.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4003 8219 3995 8222 3995 8223 3991 8223
      4011 8292 4030 8288 4029 8278 4028 8275
      4027 8269 4021 8218
TIME...MOT...LOC 0941Z 291DEG 48KT 4017 8278

The radar

The Cincinnati radar (KILN), 126 km away, was scanning. The volume nearest the first event began at 09:51 UTC.

Open the radar archive at this moment

Event by event

27 hail, 6 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Hail, Licking

When
April 26, 4:50 AM EST to 4:54 AM EST
Where
Licking County, 0.53 mi W of Johnstown
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
40.150, -82.690

Thunderstorm Wind, Clinton

When
April 26, 12:55 PM EST to 12:59 PM EST
Where
Clinton County, 0.53 mi E of (Iln)wilmington Arpk
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
39.430, -83.790

Hail, Clinton

When
April 26, 1:03 PM EST to 1:07 PM EST
Where
Clinton County, Melvin
Measured
0.75 in hail
Reported by
Public
Coordinates
39.470, -83.720

Hail, Greene

When
April 26, 2:24 PM EST to 2:28 PM EST
Where
Greene County, 2.14 mi NNE of Cedarville
Measured
1 in hail
Reported by
Public
Coordinates
39.760, -83.810

Hail, Montgomery

When
April 26, 2:33 PM EST to 2:37 PM EST
Where
Montgomery County, 0.87 mi SW of Oak Ridge
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.640, -84.140

Hail, Warren

When
April 26, 3:05 PM EST to 3:09 PM EST
Where
Warren County, 1.27 mi WNW of Roachester
Measured
1.75 in hail
Reported by
Public
Coordinates
39.360, -84.120

Hail, Hocking

When
April 26, 3:10 PM EST to 3:14 PM EST
Where
Hocking County, 0.53 mi E of Rockbridge
Measured
0.75 in hail
Reported by
Public
Coordinates
39.580, -82.520

Hail, Warren

When
April 26, 3:12 PM EST to 3:16 PM EST
Where
Warren County, Blackhawk
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.320, -84.070

Hail, Warren

When
April 26, 3:13 PM EST to 3:17 PM EST
Where
Warren County, 4.18 mi N of Middleboro
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
39.410, -84.020

Hail, Clinton

When
April 26, 3:22 PM EST to 3:26 PM EST
Where
Clinton County, 1.38 mi N of Blanchester
Measured
1.75 in hail
Reported by
Public
Coordinates
39.300, -83.980

Hail, Warren

When
April 26, 3:27 PM EST to 3:31 PM EST
Where
Warren County, 2.25 mi ENE of Windsor
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.290, -84.010

Hail, Clinton

When
April 26, 3:30 PM EST to 3:34 PM EST
Where
Clinton County, 0.69 mi S of Pansy
Measured
1 in hail
Reported by
Public
Coordinates
39.320, -83.950

Hail, Hamilton

When
April 26, 4:06 PM EST to 4:10 PM EST
Where
Hamilton County, 0.69 mi S of Delhi Hills
Measured
0.75 in hail
Reported by
Public
Coordinates
39.110, -84.580

Hail, Highland

When
April 26, 4:06 PM EST to 4:10 PM EST
Where
Highland County, 1.27 mi ESE of Fairview
Measured
1.25 in hail
Reported by
Public
Coordinates
39.190, -83.710

Hail, Greene

When
April 26, 4:11 PM EST to 4:15 PM EST
Where
Greene County, 1.48 mi SSW of Alpha
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.700, -84.030

Hail, Franklin

When
April 26, 4:40 PM EST to 4:44 PM EST
Where
Franklin County, 2.23 mi ESE of Grove City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.870, -83.040

Hail, Franklin

When
April 26, 4:54 PM EST to 4:58 PM EST
Where
Franklin County, 0.88 mi NNE of Canal Winchester
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.861, -82.813

Hail, Franklin

When
April 26, 4:58 PM EST to 5:02 PM EST
Where
Franklin County, 0.87 mi SE of Grove City
Measured
0.88 in hail
Reported by
Public
Coordinates
39.870, -83.070

Hail, Hamilton

When
April 26, 5:04 PM EST to 5:08 PM EST
Where
Hamilton County, 1.48 mi SSE of Forestville
Measured
1.25 in hail
Reported by
Public
Coordinates
39.050, -84.340

Hail, Franklin

When
April 26, 5:06 PM EST to 5:10 PM EST
Where
Franklin County, Canal Winchester
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.850, -82.820

Hail, Hamilton

When
April 26, 5:09 PM EST to 5:13 PM EST
Where
Hamilton County, Cherry Grove
Measured
0.88 in hail
Reported by
Public
Coordinates
39.070, -84.320

Hail, Hamilton

When
April 26, 5:12 PM EST to 5:16 PM EST
Where
Hamilton County, 0.87 mi NW of Sweetwine
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.060, -84.390

Hail, Scioto

When
April 26, 5:15 PM EST to 5:19 PM EST
Where
Scioto County, 0.54 mi W of Rarden
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.920, -83.240

Thunderstorm Wind, Preble

When
April 26, 5:24 PM EST to 5:28 PM EST
Where
Preble County, 1.48 mi NNW of Fairhaven
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
39.650, -84.780

Several trees were knocked down on State Route 177.

Hail, Franklin

When
April 26, 5:27 PM EST to 5:31 PM EST
Where
Franklin County, Groveport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.850, -82.880

Hail, Franklin

When
April 26, 5:30 PM EST to 5:34 PM EST
Where
Franklin County, 0.87 mi SE of Grove City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.870, -83.070

Hail, Franklin

When
April 26, 5:31 PM EST to 5:35 PM EST
Where
Franklin County, 0.87 mi SE of Galloway
Measured
1 in hail
Reported by
Public
Coordinates
39.910, -83.160

Thunderstorm Wind, Preble

When
April 26, 5:36 PM EST to 5:40 PM EST
Where
Preble County, Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
39.630, -84.650

Several trees were knocked down on State Route 725.

Hail, Hamilton

When
April 26, 5:59 PM EST to 6:03 PM EST
Where
Hamilton County, 0.69 mi S of Elizabethtown
Measured
1 in hail
Reported by
Public
Coordinates
39.160, -84.800

Flash Flood, Clermont

When
April 26, 6:18 PM EST to 8:18 PM EST
Where
Clermont County, Amelia to 0.04 mi NW of Amelia
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.030, -84.220

A weather spotter reported flash flooding at Route 125 near Jenny Lind Road and Oak Street.

Thunderstorm Wind, Hamilton

When
April 26, 6:22 PM EST to 6:26 PM EST
Where
Hamilton County, (Luk)lunken Fld Cinc
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.100, -84.420

Thunderstorm Wind, Clermont

When
April 26, 6:33 PM EST to 6:37 PM EST
Where
Clermont County, 1.75 mi WNW of Mt Repose
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
39.210, -84.250

A tree fell on a home on Creekwood Bluffs Road.

Hail, Clermont

When
April 26, 6:35 PM EST to 6:39 PM EST
Where
Clermont County, Milford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.170, -84.280

Thunderstorm Wind, Clermont

When
April 26, 6:40 PM EST to 6:44 PM EST
Where
Clermont County, 1.27 mi ESE of Epworth Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.240, -84.230

A large tree about one foot in diameter was knocked down.

Flash Flood, Scioto

When
April 26, 7:10 PM EST to 9:10 PM EST
Where
Scioto County, 0.88 mi NW of Crabtree to 1.09 mi NW of Crabtree
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.890, -83.110

High water was reported on State Route 348 between mile post 10 and 11. A truck was also washed off the road at Cooper Road and Route 348. A water rescue took place.

Flash Flood, Scioto

When
April 26, 7:10 PM EST to 9:10 PM EST
Where
Scioto County, 0.88 mi NW of Youngs to 0.5 mi SE of Rarden
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.910, -83.210

State Route 73 at mile post 5 was closed due to high water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622413, 622437, 622414, 622421, 622422, 622423, 622424, 622425, 622426, 622427, 622428, 622429, 622430, 622431, 622432, 622433, 625380, 622434, 624190, 622435, 622436, 622439, 622438, 622445, 622440, 622443, 622580, 622446, 622442, 622409, 622441, 622581, 622444, 622582, 622411, 622412.